Journal Article

Stability of polar oscillations of non-rotating Newtonian superfluid stars

K. S. Wong

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 396, issue 1, pages 439-461
Published in print June 2009 | ISSN: 0035-8711
Published online June 2009 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2009.14706.x
Stability of polar oscillations of non-rotating Newtonian superfluid stars

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics

GO

Show Summary Details

Preview

In this paper, we shall study the problem of stability of polar oscillations of a non-rotating Newtonian superfluid star. We find that the stability of the latter system is guaranteed by the positive definiteness of a matrix quantity. We also find conditions which characterize the occurrence of zero-frequency polar modes, which marks the onset of polar instability. We find that the negative definiteness of the mentioned matrix quantity implies instability of the system. We apply our results to show that the polar oscillations of a non-rotating Newtonian superfluid star in the zero-temperature approximation are marginally stable.

Keywords: convection; hydrodynamics; instabilities; stars: neutron

Journal Article.  8532 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.